Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 31, 2009, 8:21 PM EDT for Alachua County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2009, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 31, 2009, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2561 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KJAX 010021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI JUL 31 2009
FLZ035-036-010100-
ALACHUA-GILCHRIST-
821 PM EDT FRI JUL 31 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA AND EASTERN GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL
900 PM EDT...
AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF HIGH SPRINGS...OR 16
MILES NORTHEAST OF TRENTON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HIGH SPRINGS...LA CROSSE AND
ALACHUA THROUGH 900 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2992 8240 2990 8240 2988 8238 2988 8234
2970 8228 2964 8266 2981 8272
TIME...MOT...LOC 0021Z 267DEG 9KT 2974 8259
$$
CARROLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:40 PM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 31, 2:40 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI JUL 31 2009 .SHORT TERM...TONIGHT-MONDAY. TONIGHT...SCT SHOWERS AND STORMS EXPECTED IN THE EVENING WITH HEAVY RAINFALL...FREQ TO EXCESSIVE LIGHTNING AND STRONG WIND GUSTS AT TIMES. EXPECT MOST CONVECTIVE ACTIVITY TO WANE AFTER MIDNIGHT ALTHOUGH WILL KEEP A SLIGHT POP IN FOR ISOLD SHOWERS DUE TO SHORTWAVE TROUGH OVER GA BUT INSTABILITY SHOULD BE RATHER WEAK. DURING THE WEEKEND...MID LEVEL RIDGE AXIS REMAINS CENTERED OVER THE N CENTRAL FL WHILE MOISTURE REMAINS HIGH WITH PWATS REMAINING AROUND 2.2 INCHES ON SAT AND DROPPING SLIGHTLY ON SUN. MEAN 0-6KM FLOW WILL REMAIN MAINLY FROM THE SW AND W WITH DOMINATE W COAST SEA BREEZE BUT FAIRLY WEAK SFC FLOW WILL ALLOW THE E COAST SEA BREEZE TO DEVELOP EACH DAY. BY MONDAY...UPPER LEVEL TROUGH WILL START TO DIG INTO THE SE STATES AROUND MS/AL AND THE WRN FL PANHANDLE WHICH WILL AID UPPER AIR OUTFLOW FOR THUNDERSTORM DEVELOPMENT. GENERALLY WENT CLOSE TO GUIDANCE POPS WITH ADJUSTMENTS BASED ON SREF GUIDANCE. POPS ADVERTISED AT 60-70% SAT AND DROPPING SLIGHTLY TO 50-60% SUN AND HIGH END CHANCE (50%) FOR MON. MAIN CONCERNS WITH CONVECTION WILL BE STRONG DOWNBURST WINDS...FREQ LIGHTNING AND HEAVY RAINFALL. TEMPS EXPECTED TO BE NEAR NORMAL WITH LOWER 90S FOR MAXES AND LOWER TO MID 70S FOR MINS. .LONG TERM...TUESDAY-FRIDAY. GFS AND GFS ENSEMBLE SHOW AN EAST COAST TROUGH WITH EXTENSION OF THIS TROUGH TO MAINLY JUST A WEAKER TROUGH/SHEAR AXIS ACROSS N FL TUE AND WED...THEN AFTER THU AND FRI THE TROUGH WILL SHIFT EWD AS ADDITIONAL SHORTWAVE ENERGY MOVES INTO THE TROUGH OVER THE MID ATLC AREA. AT LOW LEVELS...LOW LEVEL HIGH PRESSURE RIDGE ACROSS N CENTRAL FL ESSENTIALLY REMAINS UNCHANGED FROM TUESDAY THROUGH EARLY THURSDAY...THEN SHIFTS A BIT SWD FROM THURSDAY TO FRIDAY AS WEAK TROUGHING DEVELOPS OVER THE COASTAL PLAINS FROM WRN FL PANHANDLE TO THE CAROLINAS. WEAK SYNOPTIC FLOW COMBINED WITH AFTERNOON SEA BREEZES AND A MOIST AIRMASS WILL PROVIDE CHANCE POPS EACH DAY. HAVE NOT MADE MUCH CHANGE TO POP GRIDS WITH 30-50% RAIN CHANCES. TEMPS WILL BE AT TO JUST ABOVE CLIMO WITH HIGHS IN THE LOWER 90S EAST COAST TO LOWER 90S INLAND WITH MINS IN THE LOW TO MID 70S. && .AVIATION...VFR CONDITIONS WILL PREVAIL...HOWEVER MVFR CEILINGS AND VSBYS IN TSRA WILL LIKELY IMPACT LOCAL TERMINALS THROUGH 22Z-23Z. && .MARINE....NO HEADLINES. SOUTHERLY FLOW WILL EXTEND THROUGH MIDDLE PART OF NEXT WEEK. HIGH PRESSURE RIDGE EXTENDING ACROSS SOUTH FLORIDA WILL SLOWLY ADVANCE NORTH. EVENING WIND SURGES WILL AFFECT MAINLY THE OFFSHORE WATER && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 72 90 / 40 70 40 60 SSI 76 89 76 88 / 40 60 40 50 JAX 73 91 73 91 / 40 70 30 50 SGJ 74 88 75 89 / 30 60 30 40 GNV 72 90 72 91 / 40 70 30 50 OCF 73 92 73 91 / 40 70 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/ZAPPE/KERNS
Hazardous weather outlook, Jul 31, 4:44 AM EDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 AM EDT FRI JUL 31 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010930- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 444 AM EDT FRI JUL 31 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN TODAY AS AN UPPER LEVEL DISTURBANCE PASSES OVER SOUTHEAST GEORGIA THIS AFTERNOON. THIS FEATURE COMBINED WITH A MOIST AND UNSTABLE AIRMASS WILL ENHANCE STORMS THAT HAVE DEVELOPED IN ASSOCIATION WITH THE SEABREEZE FRONTS THIS AFTERNOON. STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE AND CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY OVER NORTHEAST FLORIDA WHERE SLOWER STORM MOTION IS EXPECTED. STORMS WILL TRACK GENERALLY EAST TO NORTHEAST AROUND 10 TO 15 MPH...THEN ADDITIONAL DEVELOPMENT WITH ERRATIC STORM MOTION WILL BE POSSIBLE ALONG OUTFLOW BOUNDARIES. CONVECTION IS EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Local storm report, Jul 31, 5:48 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FLOOD 5 WNW PALM COAST 29.60N 81.28W
07/31/2009 FLAGLER FL EMERGENCY MNGR
STREET FLOODING REPORTED AT INTERSECTION OF US-1 AND
MATANZAS WOODS PARKWAY BY EMERGENCY MANAGEMENT. WATER
REPORTED OVER THE ROAD.
&&
CARROLLSpecial weather statement, Jul 31, 5:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT FRI JUL 31 2009
FLZ024-GAZ164-165-312230-
CHARLTON-INLAND CAMDEN-NASSAU-
551 PM EDT FRI JUL 31 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
CHARLTON...NORTHWESTERN NASSAU AND WESTERN CAMDEN COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...
AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED FROM JUST NORTH OF FOLKSTON TO 5 MILES NORTH
OF ST GEORGE...MOVING EAST TO NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HILLIARD...HOMELAND...
FOLKSTON AND KINGS FERRY THROUGH 630 PM EDT. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3053 8209 3075 8216 3078 8214 3080 8217
3085 8219 3103 8188 3082 8171
TIME...MOT...LOC 2149Z 241DEG 14KT 3082 8203
SHASHYSpecial weather statement, Jul 31, 6:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 PM EDT FRI JUL 31 2009 FLZ020-GAZ162-312300- ECHOLS-HAMILTON- 625 PM EDT FRI JUL 31 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL HAMILTON AND SOUTHWESTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF JENNINGS...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST LAKE...JENNINGS AND JASPER THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3068 8287 3045 8289 3050 8318 3061 8316 TIME...MOT...LOC 2225Z 238DEG 4KT 3056 8315 ZIBURA
Special weather statement, Jul 31, 6:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 631 PM EDT FRI JUL 31 2009 FLZ040-312315- MARION- 631 PM EDT FRI JUL 31 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF MOSS BLUFF...OR 5 MILES SOUTH OF LYNNE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES... SANTOS...MOSS BLUFF...LYNNE AND JUNIPER SPRINGS THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2944 8182 2912 8165 2906 8186 2909 8213 TIME...MOT...LOC 2232Z 251DEG 14KT 2912 8193 ZIBURA
Special weather statement, Jul 31, 7:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT FRI JUL 31 2009
FLZ040-312345-
MARION-
709 PM EDT FRI JUL 31 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM
EDT...
AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF FORT MCCOY...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SPARR...BURBANK AND FORT MCCOY THROUGH 745 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2949 8202 2949 8187 2941 8175 2923 8179
2932 8216
TIME...MOT...LOC 2309Z 232DEG 10KT 2938 8202
ZIBURASpecial weather statement, Jul 31, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI JUL 31 2009
FLZ035-036-010100-
ALACHUA-GILCHRIST-
821 PM EDT FRI JUL 31 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA AND EASTERN GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL
900 PM EDT...
AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF HIGH SPRINGS...OR 16
MILES NORTHEAST OF TRENTON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HIGH SPRINGS...LA CROSSE AND
ALACHUA THROUGH 900 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2992 8240 2990 8240 2988 8238 2988 8234
2970 8228 2964 8266 2981 8272
TIME...MOT...LOC 0021Z 267DEG 9KT 2974 8259
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:56 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 64 min |
| Jul 31, 9:05 PM EDT | Areal Flood Advisory | JAX | Marion | 115 min |
| Jul 31, 9:54 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 51 min |
| Aug 1, 4:06 PM EDT | Special Weather Statement | JAX | Columbia | 39 min |
| Aug 1, 4:35 PM EDT | Special Weather Statement | JAX | Marion | 25 min |
| Aug 1, 4:43 PM EDT | Special Weather Statement | JAX | Columbia | 47 min |
| Aug 1, 4:50 PM EDT | Special Weather Statement | JAX | Gilchrist | 25 min |
| Aug 1, 5:15 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 1, 5:24 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Aug 1, 5:49 PM EDT | Areal Flood Advisory | JAX | Alachua | 86 min |
| Aug 1, 6:09 PM EDT | Special Weather Statement | JAX | Bradford | 51 min |
| Aug 1, 6:30 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Aug 1, 6:48 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Aug 1, 6:55 PM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Putnam | 95 min |
| Aug 1, 7:04 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Aug 1, 7:23 PM EDT | Areal Flood Advisory | JAX | Baker, Clay, Duval, Nassau | 97 min |
| Aug 1, 7:28 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 1, 7:39 PM EDT | Areal Flood Advisory | JAX | Putnam | 66 min |
| Aug 1, 7:41 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| Aug 1, 7:48 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| Aug 1, 3:04 PM EDT | Special Weather Statement | JAX | Wayne | 26 min |
| Aug 1, 4:45 PM EDT | Special Weather Statement | JAX | Glynn | 30 min |
| Aug 1, 5:26 PM EDT | Special Weather Statement | JAX | Glynn | 34 min |
| Aug 1, 5:43 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| Aug 1, 6:20 PM EDT | Special Weather Statement | JAX | Bacon | 25 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.